ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Oscillatory flow in an elastic tube of variable cross-section

Rao, AR (1983) Oscillatory flow in an elastic tube of variable cross-section. In: Acta Mechanica, 46 (1-4). pp. 155-165.

[img] PDF
fulltext.pdf - Published Version
Restricted to Registered users only

Download (561kB) | Request a copy
Official URL: http://www.springerlink.com/content/tvn8m080l2106l...


An oscillatory flow of a viscous incompressible fluid in an elastic tube of variable cross section has been investigated at low Reynolds number. The equations governing, the flow are derived under the assumption that the variation of the cross-section is slow in the axial direction for a tethered tube. The problem is then reduced to that of solving for the excess pressure from a second order ordinary differential equation with complex valued Bessel functions as the coefficients. This equation has been solved numerically for geometries of physiological interest and a comparison is made with some of the known theoretical and experimental results.

Item Type: Journal Article
Publication: Acta Mechanica
Publisher: Springer
Additional Information: Copyright of this article belongs to Springer.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 01 Feb 2010 10:10
Last Modified: 19 Sep 2010 05:39
URI: http://eprints.iisc.ac.in/id/eprint/21826

Actions (login required)

View Item View Item